Hello I am 45 years old an din January of 2013 I was paralyzed on my left side. I fought back in a wheel chair for months and then months of therapy after that. They never really said what happened. I had a nerve conduction study that they said was abnormal. My rehab dr said he thought it was ms or something on that line. I lost reflex in my ankle and my left side is still week. At least I can get around. They also said that my muscles and nerves arent working together.I was put on high doses of prednisone which helped turn my therapy around. I slowly was able to move parts of my body. I still have bad muscle weakness days. I am wondering if this could have been my problem all along. I have had muscle weakness for about 8 years. I finally was told that my vitamin d level was 19ng. So my dr put me on 50000 a week. Any advice on maybe any other vitamins I should be taking. They also put me on b12 1000. I know my magnesium level is 1.9 so its on the low level. should I be concerned. Do you know any more informational websites for me. Thanks for any help.

Asked by  roxy7harley922193800 on February 23, 2015

Answers
  •  roxy7harley922193800 on

    See title

    Answered by  roxy7harley922193800 on

  • IAW
    Participant
     IAW on

    First of all 50,000 iu a week sounds like a prescription. If it is, it is probably D2 and NOT D3. D3 is much better for you to take, unfortunately not all doctors know this. So if it is not D3 then try and get some and take 7000 – 8000 iu daily. (50000 iu divided by 7 days is approximately 7100 iu a day.) It is better to take it daily rather than once per week.

    Please also read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. Pay close attention to the magnesium section. Many people are magnesium deficient and need between 500-700 mg a day. (This is proved by your level of 1.9. It is LOW!
    I think if you get the D3, make sure you are taking the other recommended minerals and vitamins and lot’s of magnesium, you will see results. Once you are on the D3 for two months get your Vitamin D levels checked again. If they have not risen to a minimum of 50ng/ml then you will need to take more Vitamin D.
    Besides the prednisone do you take any other medications. Some blood pressure medications can cause magnesium and potassium levels to become low.
    Any more questions just ask and please give us a follow-up as to how you are doing.

    Answered by  IAW on
  •  roxy7harley922193800 on

    thanks for your reply. I was reading a that vitamin d can increase your magnesium levels is this true. I dont want to take to much magnesium if it does. I appreciate any advice. Also could you recommend a good vitamin book? Thanks again.

    Answered by  roxy7harley922193800 on

  • IAW
    Participant
     IAW on

    No Vitamin D does not increase magnesium levels. Vitamin D needs magnesium to do it’s job. No I have no Vitamin book to recommend.

    Answered by  IAW on

Recent Discussion

Popular Questions